Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Dec 13, 2018, 4:06 AM CST for Duval County, Webb County, Texas. It took effect at Dec 13, 2018, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 4:06 AM CST (10:06 UTC)
- In effect from
- Dec 13, 2018, 1:00 PM CST
- Expired
- Dec 13, 2018, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
250 WWUS74 KCRP 131006 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 406 AM CST Thu Dec 13 2018 ...STRONG TO VERY STRONG WINDS EXPECTED ACROSS SOUTH TEXAS TODAY INTO EARLY THIS EVENING AND CONTINUING FOR ISLAND TONIGHT... .A very strong upper level disturbance will move into north Texas today providing a deepening surface low pressure area. As the low pressure area moves slowly across north Texas, a cold front will move across South Texas late this morning. Strong to very strong west to northwest winds are expected after frontal passage. High winds are expected to occur over the southern Brush Country this afternoon with sustained winds near 40 mph with gusts to 55 mph. TXZ239-240-131815- /O.NEW.KCRP.HW.W.0001.181213T1900Z-181214T0000Z/ /O.NEW.KCRP.WI.Y.0010.181214T0000Z-181214T0200Z/ /O.EXT.KCRP.WI.Y.0009.181213T1700Z-181213T1900Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 1 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... The National Weather Service in Corpus Christi has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 6 PM CST this evening. A Wind Advisory has also been issued. This Wind Advisory is in effect from 6 PM to 8 PM CST this evening. * TIMING...Thursday morning through Thursday evening. * WINDS...West to Northwest 25 to 35 mph late this morning increasing to 35 to 45 mph this afternoon with gusts to near 55 mph possible. Winds expected to decrease to 25 to 35 mph early this evening. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ345-131815- /O.EXB.KCRP.WI.Y.0009.181213T2000Z-181214T1200Z/ Aransas Islands- 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST FRIDAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 6 AM CST Friday. * TIMING...Thursday morning through Thursday evening. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible this afternoon becoming northwest 30 to 35 mph with gusts to 45 mph tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ229>232-241>244-342>344-131815- /O.EXT.KCRP.WI.Y.0009.181213T1700Z-181214T0200Z/ La Salle-McMullen-Live Oak-Bee-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces- Coastal San Patricio- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...West to northwest 25 to 40 mph with gusts between 45 to 50 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ442-443-131815- /O.EXT.KCRP.WI.Y.0009.181213T1700Z-181214T1200Z/ Kleberg Islands-Nueces Islands- 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM CST FRIDAY... * TIMING...Thursday morning through Thursday evening. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible this afternoon becoming northwest 30 to 35 mph with gusts to 45 mph possible tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ233-234-245>247-346-347-131815- /O.EXT.KCRP.WI.Y.0009.181213T2000Z-181214T0200Z/ Goliad-Victoria-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Refugio-Coastal Calhoun- Including the cities of Goliad, Victoria, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Bayside, Austwell, Magnolia Beach, and Port Lavaca 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...West to Northwest 25 to 35 mph with gusts to near 40 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ447-131815- /O.EXT.KCRP.WI.Y.0009.181213T2000Z-181214T1200Z/ Calhoun Islands- 406 AM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * TIMING...Thursday morning through Thursday evening. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible becoming northwest 30 to 35 mph with gusts near 45 mph tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TMT
2 follow-up statements
304 WWUS74 KCRP 131544 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 944 AM CST Thu Dec 13 2018 ...STRONG TO VERY STRONG WINDS EXPECTED ACROSS SOUTH TEXAS TODAY INTO EARLY THIS EVENING AND CONTINUING FOR ISLAND TONIGHT... .A very strong upper level disturbance will move into north Texas today providing a deepening surface low pressure area. As the low pressure area moves slowly across north Texas, a cold front will move across South Texas late this morning. Strong to very strong west to northwest winds are expected after frontal passage. High winds are expected to occur over the southern Brush Country this afternoon with sustained winds near 40 mph with gusts to 55 mph. TXZ239-240-132300- /O.CON.KCRP.HW.W.0001.181213T1900Z-181214T0000Z/ /O.CON.KCRP.WI.Y.0009.181213T1700Z-181213T1900Z/ /O.CON.KCRP.WI.Y.0010.181214T0000Z-181214T0200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 944 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...West to Northwest 25 to 35 mph late this morning increasing to 35 to 45 mph this afternoon with gusts to near 55 mph possible. Winds expected to decrease to 25 to 35 mph early this evening. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ229>232-241>244-342>344-132300- /O.CON.KCRP.WI.Y.0009.181213T1700Z-181214T0200Z/ La Salle-McMullen-Live Oak-Bee-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Kleberg-Coastal Nueces- Coastal San Patricio- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, and Ingleside 944 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...West to northwest 25 to 40 mph with gusts between 45 to 50 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ442-443-132300- /O.CON.KCRP.WI.Y.0009.181213T1700Z-181214T1200Z/ Kleberg Islands-Nueces Islands- 944 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Thursday morning through Friday morning. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible this afternoon becoming northwest 30 to 35 mph with gusts to 45 mph possible tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ233-234-245>247-346-347-132300- /O.CON.KCRP.WI.Y.0009.181213T2000Z-181214T0200Z/ Goliad-Victoria-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Refugio-Coastal Calhoun- Including the cities of Goliad, Victoria, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Bayside, Austwell, Magnolia Beach, and Port Lavaca 944 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...West to Northwest 25 to 35 mph with gusts to near 40 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ345-447-132300- /O.CON.KCRP.WI.Y.0009.181213T2000Z-181214T1200Z/ Aransas Islands-Calhoun Islands- 944 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * TIMING...Thursday morning through Friday morning. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible this afternoon becoming northwest 30 to 35 mph with gusts to 45 mph tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
999 WWUS74 KCRP 132111 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 311 PM CST Thu Dec 13 2018 ...STRONG TO VERY STRONG WINDS ACROSS SOUTH TEXAS THIS AFTERNOON INTO EARLY THIS EVENING AND CONTINUING FOR COASTAL AREAS TONIGHT... .Strong to very strong west to northwest winds will continue through early evening in the wake of a strong cold front. TXZ239-240-140200- /O.CON.KCRP.HW.W.0001.000000T0000Z-181214T0000Z/ /O.CON.KCRP.WI.Y.0010.181214T0000Z-181214T0200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 311 PM CST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... * TIMING...Through this evening. * WINDS...West to Northwest 35 to 45 mph this afternoon with gusts to near 55 mph possible. Winds expected to decrease to 25 to 35 mph early this evening. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ245-342>344-346-347-140600- /O.EXT.KCRP.WI.Y.0009.000000T0000Z-181214T1200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 311 PM CST Thu Dec 13 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...through Friday morning. * WINDS...West to northwest 25 to 40 mph with gusts between 45 to 50 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ229>234-241>244-246-247-140200- /O.CON.KCRP.WI.Y.0009.000000T0000Z-181214T0200Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio- Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 311 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Through this evening. * WINDS...West to northwest 25 to 35 mph with gusts to 45 mph possible. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ345-442-443-447-140600- /O.CON.KCRP.WI.Y.0009.000000T0000Z-181214T1200Z/ Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands- 311 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Through Friday morning. * WINDS...West 25 to 35 mph with gusts to near 40 mph possible this afternoon becoming northwest 30 to 35 mph with gusts 45 to 50 mph possible tonight. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Dec 12, 5:58 PM CST, 10 hours 8 minutes earlier.
Area forecast discussion, Dec 12, 5:58 PM CST, 10 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
558 PM CST Wed Dec 12 2018
.DISCUSSION...
Note Aviation Discussion below corresponding to the 00z TAFs.
&&
.AVIATION...
A steady transition from VFR to MVFR/IFR ceilings expected
overnight through early Thursday in advance of a front. Patchy
light rain and isolated showers anticipated mainly during the
08-14z Thursday period generally east of U.S. 281. A quick
transition to VFR and strong W/NW wind conditions Thursday mid
morning through afternoon.
&&
.PREVIOUS DISCUSSION... /Issued 358 PM CST Wed Dec 12 2018/
SHORT TERM (Tonight through Thursday Night)...
An upper level long wave trough is progged to swing across the
region tonight ejecting short waves out ahead of it. This will lead
to a strengthening low level southerly flow which will usher deeper
moisture into the area. The combination of the short waves and
moisture will lead to increasing rain chances overnight, especially
eastern CWA and marine zones. A deepening upper level low is then
progged to dig southeastward on Thu bringing a strong cold front
through S TX. Models prog winds above the sfc to strengthen to
around 50kt. With a subsident northwest direction, a lot of this
momentum is expected to lower to the sfc leading to a very windy
day. Therefore have gone with a Wind Advisory for Thu. Some models
show the potential for wind gusts to approach High Wind Warning
criteria, but most models keep winds in the advisory category,
therefore will hold off on any High Wind Watches or Warnings for
now.
Temps will only be a little cooler as the subsident airmass will
likely counter any CAA. The airmass is expected to dry significantly
with much lower RH values. Winds are expected to decouple somewhat
by Thu night, but still remain strong. Temps Thu night are expected
to be noticeably cooler with lows in the low to mid 40s and wind
chills in the 30s.
LONG TERM (Friday through Wednesday)...
A tight pressure gradient remains over the region Friday morning
with the low over East Texas/Louisiana at the start of the period.
The gradient will gradually relax through the day as the low shifts
further east of the region and high pressure slides into the state.
BUFKIT momentum transfers continue to indicate strong winds mixing
to the surface, especially over the marine zones. Windy conditions
will prevail over land, while gale winds over the bays and gulf
waters persist Friday morning into the early afternoon. Critical
fire weather conditions are expected again on Friday due to the
continued strong winds and low relative humidity values through the
afternoon.
Friday night into Saturday high pressure will continue to build into
the region as ridging aloft develops overhead. Temperatures on
Friday will be cooler in wake of the Pacific cold front, and highs
will stay in the lower 60s most locations. Temperatures will drop
overnight with clearing skies, with lows in the mid 30s to lower
40s. Over the weekend temperatures will begin to moderate closer to
normal values for the time of year. Onshore flow will slowly return
early next week. Moisture will be very slow to return, but rain
chances will begin to develop near the end of the period as the next
upper level trough digs south on Tuesday night/Wednesday.
MARINE...
A moderate to strong southerly flow is expected tonight with
advisory conditions developing across the offshore waters. Winds are
expected to briefly lower Thu morning ahead of a strong cold front.
A very strong offshore flow is expected behind the front late Thu
morning into early Thu afternoon. Winds are expected to increase to
gale force with gusts approaching Storm force Thu afternoon/evening.
Therefore, the Gale Watch has been upgraded to a Gale Warning.
Gale conditions are expected to continue through Friday afternoon
with large seas and very strong, gusty winds persisting. Small
Craft Advisories are expected to replace Gales by Friday evening
and continue through Saturday morning.
FIRE WEATHER...
Due to the expected very strong winds and low RH values on Thu, the
Fire Weather Watch has been upgraded to a Red Flag Warning. Low
relative humidity values and gusty strong winds will likely bring
critical fire weather conditions to the region once again on
Friday from late morning through the afternoon. A Fire Weather
Watch is in effect for this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 63 73 45 62 41 / 40 10 10 0 0
Victoria 61 71 42 58 39 / 50 20 10 10 0
Laredo 55 72 43 63 39 / 20 10 10 0 0
Alice 60 73 44 62 39 / 40 10 10 0 0
Rockport 63 72 45 61 44 / 50 20 10 0 0
Cotulla 53 66 40 61 36 / 10 10 10 0 0
Kingsville 61 74 45 63 39 / 40 10 10 0 0
Navy Corpus 64 72 47 62 46 / 50 20 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM to 7 PM CST Thursday For the
following zones: Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Duval...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
Fire Weather Watch from Friday morning through Friday afternoon
For the following zones: Aransas Islands...Bee...Calhoun
Islands...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Duval...Goliad...Inland Calhoun...Inland
Kleberg...Inland Nueces...Inland Refugio...Inland San
Patricio...Jim Wells...Kleberg Islands...La Salle...Live
Oak...McMullen...Nueces Islands...Victoria...Webb.
Wind Advisory from 11 AM to 7 PM CST Thursday For the following
zones: Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Duval...Goliad...Inland
Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
Inland San Patricio...Jim Wells...Kleberg Islands...La
Salle...Live Oak...McMullen...Nueces Islands...Victoria...
Webb.
GM...Small Craft Advisory from 9 PM this evening to 2 PM CST Thursday
For the following zones: Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
Gale Warning from 2 PM Thursday to 3 PM CST Friday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Dec 12, 5:10 AM CST, 22 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 510 AM CST Wed Dec 12 2018 TXZ229>234-239>247-342>347-442-443-447-131230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 510 AM CST Wed Dec 12 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible over the coastal plains tonight. Severe storms are not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sustained west to northwest winds of 30 to 40 mph with gusts up to 50 mph will occur across South Texas on Thursday afternoon and early evening in the wake of a strong cold front. The strongest winds are expected to occur generally across the Brush Country and the Coastal Bend. A Fire Weather Watch is in effect from Thursday morning through Thursday evening for all of South Texas due to strong winds, low relative humidity values, and cured fuels. Elevated or red flag warnings will again be possible Friday for portions along the Coastal Bend and the Southern Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-131230- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 510 AM CST Wed Dec 12 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory is in effect for the offshore waters from this evening through Thursday morning due to a moderate to strong southerly flow. Scattered showers and isolated thunderstorms will be possible over the coastal waters tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Watch is in effect for Thursday afternoon into Friday afternoon across the coastal waters in the wake of a strong cold front. Sustained northwest winds between 30 and 40 knots with gusts as high as 50 knots are expected. Winds and seas will slowly subside by Friday afternoon, though remain at Small Craft Advisory levels for a time after the Gale. Winds and seas across the offshore waters will drop below small craft advisory conditions by Saturday morning. TMT/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:06 AM CST | Wind Advisory | CRP | Duval, Webb | 16 hr |
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.